Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 14, 2021Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 14, 2021, 1:32 PM CDT for Fentress County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 1:32 PM CDT (18:32 UTC)
Expired
Aug 14, 2021, 1:45 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS84 KOHX 141832
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021
 
TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Allardt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8476
      3633 8477 3631 8479 3638 8488 3653 8477
      3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 12:37 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 14, 12:37 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Sat Aug 14 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Widespread fog across the area earlier now cleared away. There is
however a good bit of low cloud around, but most of that will
scattered later. Temps will again climb up into the mid 80-lower
90s, which will increase instability a good bit in the afternoon.
Additionally, several weak boundaries remain over the region. Thus
we will likely see a good bit of afternoon shower/storm
development as we did yesterday. But this development again will
calm down quickly in the evening.

&&

.AVIATION...
18Z TAF DISCUSSION.

Abundant moisture along with a surface front stalled out over the
area will lead to scattered thunderstorms this afternoon. The
probability of impacting the terminals is high enough to include
in a tempo group. Storm activity will start to decrease after
15/00z. With the low level moisture in place, fog and low cigs
will be likely after midnight. Vis and cigs will gradually improve
during the morning as mixing increases. Winds will be variable
for the forecast period and generally under 5 kts unless a
terminal is impacted by a storm which could produce gusts in
excess of 25 kts.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Reagan
Hazardous weather outlook, Aug 14, 5:27 AM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
527 AM CDT Sat Aug 14 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-151030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
527 AM CDT Sat Aug 14 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today across the mid state.
Some of these storms may produce strong wind gusts and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Aug 14, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021

TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Allardt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8476
      3633 8477 3631 8479 3638 8488 3653 8477
      3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:23 PM CDTSpecial Weather StatementOHXOverton37 min
Aug 14, 4:26 PM CDTSpecial Weather StatementOHXMacon, Trousdale34 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.